Alert archive / Georgia / Flash Flood Warnings in 1998

Flash Flood Warning 63, NWS Jacksonville, FL

October 4, 1998Charlton County, Ware County, Georgia

NWS Jacksonville, FL issued this flash flood warning at Oct 4, 1998, 4:57 PM EDT for Charlton County, Ware County, Georgia. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 4, 1998, 4:57 PM EDT (20:57 UTC)
Expired
Oct 4, 1998, 10:50 PM EDT
In force
6 hr
Issued by
NWS Jacksonville, FL
Area
Whole counties

Counties Charlton County, GA, Ware County, GA

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 9.0 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 1998-10-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 667 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 1998-10-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
667 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
804 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KJAX 042057
FFWJAX
GAC049-299-050250-

BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
457 PM EDT SUN OCT 4 1998

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* FLOOD WARNING FOR...
  SOUTHERN WARE COUNTY COUNTY IN SOUTHERN GEORGIA
  SOUTHWESTERN CHARLTON COUNTY COUNTY IN SOUTHEASTERN GEORGIA

* UNTIL 1050 PM EDT

* AT 450 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATES
RAINFALL AMOUNTS BETWEEN 2 AND 3 INCHES IN THE PAST THREE HOURS. THESE
HEAVY RAINFALL AMOUNTS HAVE BEEN MAINLY CONFINED TO THE OKEFENOKEE
NATIONAL WILDERNESS AREA FROM MONIAC TO THE THE SUWANNEE CANAL
RECREATION AREA TO THE STEPHEN FOSTER STATE PARK TO MONIAC. ALTHOUGH
RAINFALL IS BEGINNING TO TAPER OFF...AN ADDITIONAL 1 TO 2 INCHES OF
RAINFALL IS POSSIBLE.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

AREA RESIDENTS SHOULD MONITOR FLOOD CONDITIONS... AND BE PREPARED
TO MOVE TO HIGHER GROUND... SHOULD FLOOD WATERS THREATEN. IF FLASH
FLOODING IS OBSERVED... ACT QUICKLY. MOVE TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

STAY TUNED TO NOAA WEATHER RADIO...RADIO OR TELEVISION FOR THE
LATEST UPDATES CONCERNING THIS DEVELOPING WEATHER SITUATION.

MOBBS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this flash flood warning went out at Oct 4, 3:00 PM EDT, 1 hour 57 minutes earlier.

Area forecast discussion, Oct 4, 3:00 PM EDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
300 PM EDT SUN OCT 04 1998

REMNANTS OF WARM FRONT OVER EXTREME SE GA TRIGGERING SCATTERED
THUNDERSTORM ACTVY THERE ATTM. WILL SEE SCATTERED THUNDERSTORM IN SE
GA THIS EVE WITH A FEW SPOTS RECEIVING OVER 2 INCHES. HAVE COVERED
THIS IN THE NOWCAST. AS UPPER LEVEL TROUGH AMPLIFIES IN THE CENTRAL U.S.
NEXT 24 TO 48 HOURS WEAK RIDGING ALOFT WILL CONTINUE OVER THE AREA WITH
A SE LOW LEVEL FLOW. EXPECT WIDLEY SCATTERED MAINLY LATE AM AND EARLY PM
SHOWERS/TSMS.

PRELIM CCF

SSI BB 074/086 074/085 08322
JAX BB 072/087 072/087 08222
GNV BB 070/088 070/088 08122

PETERSON

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 3, 9:21 PM EDTSevere Thunderstorm WarningJAXCharlton49 min

Nearby

Flash Flood Warnings in Georgia, 1998Every flash flood warning in 1998

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.